MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET, EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET, EXTENSION,INTRAVASCULAR
Model Number ME2050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Requested patient demographics however not provided.The event occurred at children's hospital presumed patient to be a infant child or adolescence.Concomitant medical products: port; 3m curos; endocarps; medex syringe pumps; bd syringe.
 
Event or Problem Description
It was reported that the spin collar shattered.The customer stated; " i have no other information as requested".Although patient impact was requested it was not provided.A note attached to product that stated : "microbore tubing at bedside to be used for intermittent medication administration.Had a curos cap sterile end cover on one end , saline flush on the other end.Nurse went to pull off the curos cap and plastic hub shattered into parts in her hand.Believe to be me2050 carefusion max guard set."event date (b)(6) 2019".
 
Event or Problem Description
It was reported that the spin collar shattered.The customer stated; " i have no other information as requested".Although patient impact was requested it was not provided.(a note attached to product that stated: "microbore tubing at bedside to be used for intermittent medication administration.Had a curos cap sterile end cover on one end, saline flush on the other end.Nurse went to pull off the curos cap and plastic hub shattered into parts in her hand.Believe to be me2050 carefusion max guard set."event date (b)(6) 2019".).
 
Additional Manufacturer Narrative
The customer¿s reports that the spin collar shattered was confirmed to be a male luer break.The set was visually inspected for cracks, misassemblies or damages to the components.Visual inspection as received confirmed the male luer collar to be cracked and broken.Closer inspection of the break under a lab microscope observed no stress marks or tool marks.No further testing could be performed due to the broken male luer.The root cause of the break could not be definitively determined.

Brand Name
EXTENSION SET
Common Device Name
SET, EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9366803
Report Number9616066-2019-03350
Device Sequence Number16800971
Product Code FPA
UDI-Device Identifier10885403236266
UDI-Public10885403236266
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME2050
Device Catalogue NumberME2050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/23/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2000E, TD (B)(6) 2019; PRIMARY TUBING, TD (B)(6) 2019